U.S. doctors online nowAsk doctors free
A member asked:

do the dark circles under my child's eyes mean he has allergies?

2 doctor answers5 doctors weighed in
Dr. Bert Mandelbaum
Pediatrics 24 years experience
No: Not necessarily. The dark circles under the eyes of children are usually signs of nasal congestion, which causes the blood flow to pool under the eyes. Of course, one cause of nasal congestion is allergies, but it's not the only cause. If the circles are very dark or new in onset, it's probably worth discussing with your doctor.
Dr. Douglas Tzanetos
Allergy and Immunology 19 years experience
Yes: (possibly). Dark circles under the eyes are sometimes called "allergic shiners." they occasionally indicate the presence of allergies, but sometimes are simply seen in children with fair complexions even in the absence of allergy.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 35-year-old member asked:

Can you still be lactose intolerant even though the IgE allergy test claims no allergy?

1 doctor answer2 doctors weighed in
Dr. Paul Carter
A Verified Doctoranswered
A US doctor answeredLearn more
Yes: Lactose intolerance is due to the lack of lactase in the GI tract. This is te enzyme tht digests lactose. Without it a person gets gas, cramping and diarrhea despite not having any allergy. Bacteria in the colon cause the gas and the sugar(lactose) acts as a laxative.
A 41-year-old member asked:

Will nasonex (mometasone) help remove my "allergic shiners" (circles under eyes)?

2 doctor answers9 doctors weighed in
Dr. Andrew Murphy
Allergy and Immunology 29 years experience
Possibly: Allergic shiners are the result of passive congestion of a venous plexus because of nasal congestion. Allergic shiners, while typical in allergy, are not always caused by allergy. If one is allergic then use of nasal steroid spray may be helpful to reduce them.
A 38-year-old member asked:

What increases my risk of getting an antibiotic allergy?

1 doctor answer1 doctor weighed in
Dr. Jeffrey Rosch
Allergy and Immunology 49 years experience
Exposure = Risk: Inappropriate/excessive use of antibiotics has multiple potentially negative effects one of which is the increased risk of sensitization, allergy to the medication.
Topsfield, MA
A 36-year-old female asked:

What causes a hemmorage in the eye following a retnial detatchment surgery.?

2 doctor answers2 doctors weighed in
Dr. Richard Bensinger
Ophthalmology 52 years experience
Vascular leaks: The retina is very thin, very fragile but richly endowed with blood vessels and it sits on another carpet of blood vessels. Re-attachment surgery has to restructure a detached retina in the presence of all of this vascular richness and fragility and sometimes smaller vessels can leak or even vessels at the site of entry into the eye. This will clear usually with time.
NY
A 28-year-old male asked:

Can someone get an allergic reaction to an antibiotic after finishing the course?

1 doctor answer3 doctors weighed in
Dr. Kamel Sadek
Family Medicine 25 years experience
Yes: Yes, you can get the allergic reaction afterwards. Some physicians refer to this as delayed allergic reaction.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 7, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.